MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product issue reported (system notice 50011) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during to a cryo ablation procedure, a system notice was received indicating that the refrigerant delivery path was obstructed.The tank, coaxial umbilical cable and the catheter were all replaced without resolve.The procedure was aborted while the patient was under general anesthesia.A service request was scheduled and the console was serviced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the reported issue was that a system notice was received indicating that the refrigerant delivery path was obstructed¿.The bin files attached to the report were analyzed.The analysis confirmed that catheter model no.22446 serial no.(b)(4) was used on the date of the reported event for at least ten injections.The system message 50011 (the refrigerant delivery path is obstructed) was recorded at injections seven, eight and nine.The catheter was then replaced with catheter ref no.22446 serial no.(b)(4) and another injection was attempted triggering system message 50011 (the refrigerant delivery path is obstructed).The system was rebooted and another injection was attempted triggering again system message 50011 (the refrigerant delivery path is obstructed).A second system reboot was performed and for more injections were attempted with the same error message.No other error messages were recorded.The reported issue was verified through bin file analysis.The case was aborted.No patient complications were reported as a result of this event.The product issue reported (50011) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Console 106a3 (b)(4) is still in the field.No product was returned.In conclusion, the reported issue was confirmed through data analysis.
 
Additional Manufacturer Narrative
Correction.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6279344
Report Number3002648230-2017-00049
Device Sequence Number1075669
Product Code LPB
UDI-Device Identifier00643169449596
UDI-Public00643169449596
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
06/05/2017
06/05/2017
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/02/2017
06/05/2017
09/29/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;